Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have palpitations, chest pains. Diagnosed as borderline hypothyroidism. On levo. What does it sound like?

Hi, last summer I was diagnosed as borderline hypothyroid and put on 25mcg of levo, they gradually increased my dosage to 75mcg. However, although for the first 6 months I felt great, I ve suddenly not been able to sleep, I have heart palpitations and yesterday chest pains - I felt even worse than before. Subsequently, I ve decided to stop my thyroxine for a little while as my last blood results showed that I was probably on too high a dose anyway and the doc suggested I decrease the amount straight away. I had already decreased to 50mcg but still two weeks later I still feel dreadful which is why I ve decided to give it a break for a while. I will probably go back to 25mcg after a few weeks. Question is do you think it s ok to stop for a while considering I was only marginally hypo in the first place? Do you think supplements such as L-Tyrosine are a safer option for me? Would appreciate any advice you can give. Many thanks, Judy
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response

i do understand that you had been treated for hypothyroidism with thyroxine 75mcg. Your palpitation can sometimes be related to increased dose and i would prefer to reduce the dose. If you had stopped it, i would suggest you to check thyroid blood test after 4 weeks and decide whether to restart or not. L-tyrosine is a nutritional supplement and never an alternate to thyroxine.
Answered: Tue, 19 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor